MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0R37
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic gastric banding.Event description: [translation] patient undergoing laparoscopic gastric banding.When the ring was introduced through the 15mm trocar, the pneumoperitoneum seal topped out and re-entered the abdominal cavity.Clinical consequences and current condition of the patient or person involved - risk of rubber microparticles in the patient's abdominal cavity, they change of trocar damaged the patient's skin.Patient monitoring.Received ansm submitted of incident form on (b)(6) 2025: duplicate was performed and this ansm submission was found to be this complaint.No new information was retrieved.Ansm ref number (b)(4).Additional information received from an applied medical representative via email on 23may25: the changed of the trocar damaged the patient's skin.Patient status, tm to follow up to relevant responsible person.Concomitant device: insertion of a mid gastric band, [device name].Lot number confirmed 1533241.Intervention: change of trocar.Patient status: patient monitoring: no patient injury or illness was reported.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a black fragment and clear component.Visual inspection confirmed the complainant¿s experience of septum fragmentation and shield dislodgment.The black fragment matched the missing portion of the septum, an internal rubber component of the seal.The clear component was identified to be the shield, an internal plastic component of the seal.Based on the condition of the returned unit and description of the event, it is likely the septum fragmentation and shield dislodgement was caused by an asymmetrical instrument that was inserted through the trocar in a non-axial manner.Applied medical¿s instructions for use (ifu) states that, ¿extra care should be used when inserting angular and asymmetrical instruments, such as ¿j¿ hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.¿ applied medical has performed a historical trend analysis and review of production records, and no trends were identified.
 
Event or Problem Description

Brand Name
KII OPTICAL ACCESS SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22109871
Report Number2027111-2025-00557
Device Sequence Number7276273
Product Code GCJ
UDI-Device Identifier00607915116422
UDI-Public(01)00607915116422
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC0R37
Device Catalogue Number101414401
Device Lot Number1533241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MID GASTRIC BAND, MIDBAND, REF. MID-100M
Patient SexUnknown